# SDR 2004FA0000379

- Difficulty date: April 15, 2004
- Submitted: May 11, 2004
- Operation: General aviation
- Aircraft: N9873E
- Make and model: Cessna 182R
- Aircraft serial: 18268459
- Engine: Cont O470*
- System (JASC): 2720 · Rudder Control System
- Part: Control Cable
- Condition: Frayed
- Location: Rudder
- Part time: 2,357 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

WHILE INSTALLING THE BATTERY AFTER SERVING, IT WAS NOTICED THAT THE FORWARD RT RUDDER CABLE WAS FRAYED IN TWO SPOTS.  IT WAS DETERMINED THAT, AT SOMETIME, DURING BATTERY REMOVAL OR REINSTALLATION THE RUDDER CABLE ARCED ON BOTH POSITIVE AND NEGATIVE POSTS.  THE FORWARD SPOT WAS ARCED THROUGH MORE THAN HALF THE DIAMETER OF THE CABLE.  AFTER REMOVING THE CABLE IT WAS NOTICED THAT ONLY TWO STRANDS OF THE CABLE HELD IT TOGETHER.  THE CABLE WAS REPLACED WITH FACTORY NEW.  THE BATTERY REMOVAL AND REINSTALLATION ON THIS MODEL AC REQUIRES GOING THROUGH A PANEL IN THE AFT SIDE FUSELAGE.
